MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SOLERA VOYAGER SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SOLERA VOYAGER SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 54750017540
Medical Device Problem Codes Loose or Intermittent Connection (1371); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stenosis (2263)
Date of Event 04/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor applicable imaging films were returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on the patient underwent transforaminal lumbar interbody fusion at l5/s1 using screw and another manufacturer's cage.Post-op,the patient developed nerve root stenosis due to lateral out of the cage.The cause of the lateral out of the cage was that the insertion point of the s1 screw was on the cranial side, and the screw had cut out when inserting it, so the screw loosened and lateral out of the cage occurred.The patient had achieved solid fusion.The patient underwent revision surgery for removal of the cage and replacement of loosened screw.Because the screw cut out, the screw was replaced with a bigger one with changing insertion point.
 
Additional Manufacturer Narrative
Product analysis: the bone screw has returned with no visible signs of failure.Visual and microscopic examination does not reveal a failure of the screw.The major diameter of the bone screw appears to be to print spec.There does not appear to be a failure with the screw that would cause it to back out.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SOLERA VOYAGER SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key7499220
Report Number1030489-2018-00655
Device Sequence Number144461
Product Code NKB
UDI-Device Identifier00643169501133
UDI-Public00643169501133
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143375
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2026
Device Catalogue Number54750017540
Device Lot NumberH5407040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2018
Initial Date Received by Manufacturer 04/12/2018
Supplement Date Received by Manufacturer08/10/2018
Initial Report FDA Received Date05/09/2018
Supplement Report FDA Received Date08/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR